I was taking diazapan 2mg but only had a week supply and thought i could cope without it but i cant so am trying to take something that i can take without having to be prescribed for me and was advised that 5-HTP would help but not sure if it would react with my antidepressant medication.
If I am taking mirtazapine at night can I take 5-THP for anxiety during the day?
Question posted by dikercol on 23 July 2014
Last updated on 23 July 2014 by Anonymous
Do not be alarmed about serotonin syndrome, it is very rare, but you must know about it. I advise you to consult with your Dr.
mirtazapine ↔ 5-hydroxytryptophan
Applies to: mirtazapine, 5-HTP (5-hydroxytryptophan)
Talk to your doctor before using mirtazapine together with 5-hydroxytryptophan. Combining these medications can increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. Severe cases may result in coma and even death. You should contact your doctor immediately if you experience these symptoms while taking the medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Best solution does not meet your desire for a prescription, however, if ti worked I'd advise sticking with it rather than experiment.
- Mirtazapine uses and safety info
- Mirtazapine information for Healthcare Professionals (includes dosage details)
- Side effects of Mirtazapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.